Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 133, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Dec 14, 2012, 4:10 PM EST. It took effect at Dec 15, 2012, 4:00 AM EST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2012, 4:10 PM EST (21:10 UTC)
- In effect from
- Dec 15, 2012, 4:00 AM EST
- Expired
- Dec 16, 2012, 1:00 PM EST
- In force
- 33 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
522 WHUS73 KAPX 142110 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 410 PM EST FRI DEC 14 2012 LMZ341-342-150515- /O.NEW.KAPX.SC.Y.0133.121215T0900Z-121216T0300Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 410 PM EST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-150515- /O.NEW.KAPX.SC.Y.0133.121215T0900Z-121216T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 410 PM EST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-150515- /O.NEW.KAPX.SC.Y.0133.121215T0900Z-121216T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 410 PM EST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
7 follow-up statements
118 WHUS73 KAPX 150225 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 925 PM EST FRI DEC 14 2012 LMZ341-342-151030- /O.CON.KAPX.SC.Y.0133.121215T0900Z-121216T0300Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 925 PM EST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-151030- /O.CON.KAPX.SC.Y.0133.121215T0900Z-121216T0300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 925 PM EST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-151030- /O.CON.KAPX.SC.Y.0133.121215T0900Z-121216T0300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 925 PM EST FRI DEC 14 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
906 WHUS73 KAPX 150754 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 254 AM EST SAT DEC 15 2012 LSZ322-151600- /O.EXB.KAPX.SC.Y.0133.121215T0900Z-121216T1000Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 254 AM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-344>346-151600- /O.EXB.KAPX.SC.Y.0133.121215T1500Z-121216T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 254 AM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LMZ341-342-LSZ321-151600- /O.EXT.KAPX.SC.Y.0133.121215T0900Z-121216T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 254 AM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
199 WHUS73 KAPX 151606 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1106 AM EST SAT DEC 15 2012 LHZ345>349-LMZ341-342-LSZ321-322-152300- /O.CON.KAPX.SC.Y.0133.000000T0000Z-121216T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1106 AM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-344>346-152300- /O.CON.KAPX.SC.Y.0133.000000T0000Z-121216T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1106 AM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
993 WHUS73 KAPX 152120 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 420 PM EST SAT DEC 15 2012 LHZ345>349-LMZ341-342-LSZ321-322-160500- /O.CON.KAPX.SC.Y.0133.000000T0000Z-121216T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 420 PM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-344>346-160400- /O.CON.KAPX.SC.Y.0133.000000T0000Z-121216T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 420 PM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
980 WHUS73 KAPX 160311 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1011 PM EST SAT DEC 15 2012 LMZ323-344>346-161000- /O.EXT.KAPX.SC.Y.0133.000000T0000Z-121216T1000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1011 PM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LMZ341-342-LSZ321-322-161000- /O.CON.KAPX.SC.Y.0133.000000T0000Z-121216T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1011 PM EST SAT DEC 15 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
381 WHUS73 KAPX 160842 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 342 AM EST SUN DEC 16 2012 LHZ345-LMZ323-341-342-344>346-LSZ322-160945- /O.CAN.KAPX.SC.Y.0133.000000T0000Z-121216T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 342 AM EST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO SUBSIDE THROUGH SUNRISE. $$ LHZ346>349-LSZ321-161800- /O.EXT.KAPX.SC.Y.0133.000000T0000Z-121216T1800Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 342 AM EST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
811 WHUS73 KAPX 161823 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 123 PM EST SUN DEC 16 2012 LHZ346>349-LSZ321-161930- /O.EXP.KAPX.SC.Y.0133.000000T0000Z-121216T1800Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 123 PM EST SUN DEC 16 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 12:46 PM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Dec 14, 12:46 PM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1246 PM EST FRI DEC 14 2012 .SYNOPSIS... ISSUED AT 345 AM EST FRI DEC 14 2012 A BROAD AREA OF HIGH PRESSURE EXTENDING SOUTH FROM HUDSON BAY WILL YIELD DRY AND FAIRLY SEASONABLE WEATHER TODAY INTO TONIGHT. MEANWHILE...LOW PRESSURE ORGANIZING OVER SOUTHERN PLAINS WILL LIFT THROUGH THE WESTERN GREAT LAKES THIS WEEKEND...GENERATING SEVERAL ROUNDS OF RAIN FOR BOTH SATURDAY AND SUNDAY. RAIN IS LIKELY TO MIX WITH OR EVEN BRIEFLY CHANGE TO SNOW AT TIMES INTO SATURDAY NIGHT. AS THIS SYSTEM DEPARTS EARLY NEXT WEEK...SLIGHTLY COOLER AIR WILL ARRIVE...ALONG WITH A FEW FLURRIES OR LIGHT SNOW SHOWERS. && .UPDATE... ISSUED AT 1241 PM EST FRI DEC 14 2012 CLOUDS BEGINNING TO THIN ACROSS NORTHERN LOWER...AND SHOULD CONTINUE TO DO SO FOR THE REMAINDER OF THE AFTERNOON. STRATUS HOLDING TOUGH NORTH OF THE BRIDGE...AND SUSPECT THIS WILL REMAIN THE CASE WELL INTO THE AFTERNOON. UPDATE ISSUED AT 1009 AM EST FRI DEC 14 2012 STRATUS DECK WIDESPREAD ACROSS NORTHERN MICHIGAN...WITH THE EXCEPTION OF THE M-55 CORRIDOR WHERE DRY LOW LEVELS HAVE PREVENTED ANY FURTHER CLOUD PROGRESS. STOUT H90 SUBSIDENCE INVERSION ALREADY WELL NOTED ON LOCAL 12Z RAOB...AND THIS SHOULD ONLY STRENGTHEN THROUGH THE DAY AS FLAT-TOPPED RIDGING BUILDS OVERHEAD. STILL THINK THIS WILL TEND TO SCOUR OUT LOW CLOUDS ACROSS NORTHERN LOWER LATER THIS MORNING AND AFTERNOON. SOMEWHAT MORE PESSIMISTIC NORTH OF THE BRIDGE WHERE SUBSIDENCE INVERSION WILL NOT BE AS STRONG AND WEAKISH LAKE COMPONENT CONTINUES. SIMPLE LACK OF COLD AIR SHOULD ALLOW ANOTHER ABOVE NORMAL TEMPERATURE DAY...WITH READINGS BY AFTERNOON BACK INTO THE MID AND UPPER 30S...WITH A FEW AREAS MAKING A RUN AT 40 DEGREES ALONG THE LAKE MICHIGAN SHORELINE. ABOVE WELL HANDLED WITH INHERITED FORECAST...AND ONLY COSMETIC CHANGES NEEDED TO ACCOUNT FOR REAL-TIME CLOUD AND TEMPERATURE TRENDS. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 345 AM EST FRI DEC 14 2012 ELONGATED NORTHEAST-SOUTHWEST ORIENTED COLD FRONT LIES ACROSS EASTERN UPPER MICHIGAN/EASTERN WISCONSIN EARLY THIS MORNING...SANDWICHED BETWEEN HIGH PRESSURE RIDGES OVER THE MID ATLANTIC AND NORTHERN ONTARIO. UPPER LEVEL FLOW ACROSS THE REGION MOSTLY ZONAL WITH A 130KT JET STREAK CUTTING RIGHT ACROSS THE FORECAST AREA... STRONG SHORT WAVE TROUGH OVER THE SOUTHWESTERN U.S. WITH ANOTHER DISTURBANCE RACING SOUTHEAST OFF THE PACIFIC NORTHWEST COAST. SHORT WAVE ENERGY ALSO CROSSING NORTHWEST ONTARIO. SKIES ACROSS NORTHERN LOWER MICHIGAN WERE MAINLY CLEAR AS OF THIS WRITING... WITH LOW CLOUDS BEHIND THE COLD FRONT ACROSS THE UPPER PENINSULA AND MOVING ACROSS THE TIP OF THE MITT. COLD FRONT WILL GRADUALLY SETTLE SOUTHWARD ACROSS THE LOWER PENINSULA TODAY...WITH RISING SURFACE PRESSURE ACROSS NORTHERN MICHIGAN AS HIGH PRESSURE OVER NORTHERN ONTARIO BUILDS SOUTHEAST WITH TIME. AS SOUTHWESTERN SHORT WAVE TROUGH GETS KICKED ACROSS THE SOUTHERN ROCKIES TONIGHT...LOW PRESSURE WILL SPIN UP ACROSS KANSAS AND BEGIN FEEDING SOUTHEASTERLY FLOW INTO MICHIGAN. THIS WILL ALSO PUSH SHORT WAVE RIDGING ACROSS THE UPPER GREAT LAKES OVERNIGHT. SHORT TERM FORECAST CONCERNS WILL DEAL MOSTLY WITH CLOUD COVER ISSUES. COLD FRONT EXPECTED TO SLIDE THROUGH NORTHERN LOWER MICHIGAN BY MID/LATE MORNING. LOW CLOUDS SPREADING SOUTH IN ITS WAKE...WITH A SHALLOW LAKE COMPONENT SHOWING UP ON BOTH LAKES SUPERIOR AND NORTHERN LAKE MICHIGAN AS 925MB TEMPERATURES FALL BACK BELOW FREEZING. EXPECT CLOUDS WILL CONTINUE SOUTH ACROSS NORTHERN LOWER...BUT MAY THIN BEFORE REACHING THE SAGINAW BAY REGION. DESPITE LOW MID DECEMBER SUN ANGLE...WILL TRY AND BE OPTIMISTIC THAT SUBSIDENCE CRUSHING INVERSION HEIGHTS WILL ALLOW CLOUDS TO THIN LATER TODAY AT LEAST ACROSS NORTHERN LOWER. MAY TAKE TIME ACROSS EASTERN UPPER GIVEN LAKE COMPONENT AND WILL BE MORE PESSIMISTIC NORTH OF THE BRIDGE. HIGHS TODAY CERTAINLY COOLER THAN THURSDAY...MOSTLY EXPECTED 30S WITH SOME READINGS AROUND 40 DEGREES. SURFACE HIGH WILL MOVES EAST OF THE LAKES TONIGHT...WHILE LOW PRESSURE SPINS UP OVER THE CENTRAL PLAINS. STRENGTHENING PRESSURE GRADIENT BETWEEN THESE TWO FEATURES WILL RESULT IN INCREASING SOUTHEAST WINDS TONIGHT. HINTS OF LOW CLOUDS RETURNING OVERNIGHT...TO WHAT EXTENT WILL PROBABLY BE SOMEWHAT DEPENDENT ON DEGREE OF MIXING TODAY. COLD AIR LINGERING OVER LAKE HURON MAY ALLOW FOR SOME SHALLOW LAKE CLOUDS TO ADVECT BACK FROM THE SOUTHEAST LATER TONIGHT...POSSIBLY SOME FOG AS WELL ACROSS THE HIGHER TERRAIN. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 345 AM EST FRI DEC 14 2012 A LITTLE BIT OF A CHALLENGING FORECAST AS WE HEAD INTO THE WEEKEND...WITH THE MAIN ISSUES BEING PRECIP TIMING AND TYPE AS ELONGATING LOW PRESSURE SLOWLY WORKS THROUGH THE REGION. AFTER THAT...NO BIG SYSTEMS OF NOTE ARE FORESEEN THROUGH AT LEAST MID TO LATE WEEK NEXT WEEK...THOUGH WITH A FEW SIGNS THAT SOME COLDER AIR MAY FINALLY VISIT THE AREA TOWARD NEXT WEEKEND (NOT GOING TO GET MY HOPES UP ABOUT THAT YET). EARLY MORNING ANALYSIS PLACES QUITE THE IMPRESSIVE NEUTRAL TO NEGATIVE TILT UPPER WAVE SLOWLY WORKING THROUGH THE DESERT SOUTHWEST...WHICH IS OUR MAIN FEATURE OF INTEREST INTO THE WEEKEND. PER GUIDANCE TRENDS AND ONGOING OBS...RATHER POTENT 140+ KNOT UPPER JET IS PROGGED TO GRADUALLY LIFT THIS SYSTEM FROM ITS CURRENT POSITION INTO OUR NECK OF THE WOODS BY SATURDAY EVENING. ASSOCIATED SURFACE CYCLONE SHOULD WORK FROM THE OKLAHOMA PANHANDLE TOWARD NORTHERN MICHIGAN DURING THE SAME TIME FRAME...THOUGH WITH BOTH THE UPPER AND SURFACE FEATURES WEAKENING WITH TIME AS THEY RUN INTO MODEST BLOCKING FEATURE ACROSS EASTERN ONTARIO AND QUEBEC. SOUTHERLY TAP OF MOISTURE/FLOW WITH THIS SYSTEM COMBINED WITH OVERALL SEVERE LACK OF AVAILABLE COLD AIR MAKE THIS SYSTEM A REAL PAIN...AS THERE LOOKS TO BE JUST ENOUGH COOL/DRY AIR IN PLACE FOR SOME WINTRY PRECIP SOMEWHERE ACROSS THE CWA...AUGMENTED BY PERSISTENT LOW LEVEL EASTERLY FLOW AROUND RIDGE OVER ONTARIO. HOWEVER...LOCAL CLIMATE STUDY OF SYSTEMS WITH A SIMILAR ORIGIN STRONGLY POINTS TO THE FACT THAT MANY OF SUCH SYSTEMS TYPICALLY END UP PRODUCING MORE OF A RAIN SCENARIO OVER MUCH OF THE CWA....SAVE FOR EASTERN UPPER WHERE COLDER AIR (SUCH AS IT IS IN THIS CASE) MAY HANG TIGHT FOR A WHILE. THIS IDEA IS SOLIDIFIED BY 00Z GUIDANCE ROLLING IN...SHOWING MORE OF A TRACK OF THE SURFACE LOW THROUGH WISCONSIN...BEFORE SLOWLY FILLING AND MEANDERING ACROSS THE AREA INTO SUNDAY. IN FACT...INCOMING 06Z NAM EVEN FARTHER WEST...AND KIND OF LIKE AN EVEN FARTHER WEST SCENARIO GIVEN SUCH A STRONG SYSTEM DOWN IN THE SOUTHWEST RIGHT NOW. WHILE CONFIDENCE STILL REMAINS SOMEWHAT LOW (THOUGH INCREASING WITH TIME)...REALLY LIKE THE IDEA OF PERHAPS A BRIEF RAIN AND SNOW MIX AT THE ONSET OF PRECIP PLUME...WHICH SHOULD OVERSPREAD THE AREA FROM NORTH TO SOUTH BETWEEN 18Z AND 22Z SATURDAY. FORECAST RAOBS AGREE WITH AIR MASS BELOW 800MB FAIRLY DRY INITIALLY...BUT HAVE TO BELIEVE THIS WILL EVENTUALLY BE OFFSET BY PERSISTENT WARMING IN THE SUB-800MB LAYER WITH TIME...AS RATHER POTENT LOW LEVEL JET FEATURE RAMPS UP SATURDAY EVENING. AS SUCH...WILL CONTINUE TO CARRY A RAIN/SNOW MIX IN ALL AREAS INITIALLY...CONFINING THIS TO JUST EASTERN UPPER BY SATURDAY NIGHT WHERE BEST ONGOING LIFT MAY MAINTAIN AN ISOTHERMAL LAYER SUFFICIENT TO KICK OUT SOME ACCUMULATION FOR A WHILE (MAYBE 1-3 INCHES?). CIPS BEST-MATCH ANALOGS AGREE QUITE NICELY WITH THIS IDEA...INCREASING CONFIDENCE. AT THE ONSET...COULD PERHAPS ENVISION A BRIEF FREEZING RAIN THREAT SHOULD PRECIP ARRIVE AHEAD OF SCHEDULE (WHICH IS ALWAYS A POSSIBILITY WITH WARM ADVECTION SCENARIOS)....BUT NOT SEEING THIS AS A BIG FZRA EVENT GIVEN STEADILY WARMING LOW LEVELS WITH TIME. INSTEAD...WE WILL PROBABLY END UP WITH A COUPLE ROUNDS OF RAIN (RAIN/SNOW INITIALLY AS MENTIONED ABOVE) AS INITIAL SURGE OF DEEP LAYER WARM ADVECTION ASCENT IS REPLACED BY DEVELOPING DEFORMATION FORCING BY SUNDAY AS THE UPPER LOW STALLS AND ELONGATES OVERHEAD. SHOULD SEE A FAIRLY MILD AND EVEN SOMEWHAT HUMID DAY FOR SUNDAY WITH MUCH OF THE CWA IN THE WARM SECTOR...WITH DEW POINTS SURGING THROUGH THE 30S AND PROBABLY LOWER 40S MAKING FOR LIKELY YET ANOTHER ROUND OF SIGNIFICANT SNOW MELT ACROSS THE AREA. COULD MAYBE SEE A BRIEF CHANGE BACK TO SOME LIGHT SNOW BY SUNDAY EVENING AS AN OCCLUDED FRONT SWINGS THROUGH THE AREA AND SLIGHTLY COOLER AIR WRAPS BACK IN...BUT LACK OF ANY STRONG COLD ADVECTION MAKES ME THINK SURFACE TEMPS WILL HANG MAINLY ABOVE FREEZING RIGHT ON THROUGH MONDAY MORNING...WITH NOTHING MORE THAN A NEW SKIFF OF SNOW EXPECTED. AFTER THAT...THERE ARE SOME HINTS THAT BRIEF SHARPER UPPER TROUGHING MAY MAKE AN APPEARANCE ACROSS THE AREA FOR MONDAY AFTERNOON THROUGH EARLY WEDNESDAY...BASICALLY THE NORTHERN EXTENSION OF STRONGER SOUTHERN STREAM WAVE PERHAPS HELPING SPAWN BETTER EAST COAST CYCLOGENESIS. WITH THAT SAID...NOT THRILLED WHATSOEVER ABOUT MAJOR LAKE EFFECT CHANCES AS THE LOW LEVEL (SUB-750MB) FLOW IS VERY WEAK AND INCREASINGLY ANTICYCLONIC THROUGH THE MIDWEEK PERIOD. CONSENSUS POPS ARE A PALTRY 20 PERCENT AT BEST...AND MAY JUST END UP WITH CLOUDY/GRUNGY CONDITIONS AND A FEW FLURRIES. MY APOLOGIES TO THE WINTER WEATHER FANS...AS THIS PATTERN IS JUST ABOUT THE WORST POSSIBLE UP TO THIS POINT. STILL LOOKING AT SMALL POTENTIAL FOR SOME LIGHTER SNOWS BY LATE IN THE WEEK WITH HINTS OF A COUPLE WEAK SYSTEMS TRAVERSING THE AREA...BUT NOT READY TO DO ANYTHING MORE THAN A LOW CHANCE MENTION. AFTER THAT...STILL SOME GLIMMER OF HOPE FOR COLDER WEATHER TO MAKE A RETURN NEXT WEEKEND...BUT WE'LL SEE HOW THAT POTENTIAL SHAKES OUT OVER THE NEXT FEW DAYS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1241 PM EST FRI DEC 14 2012 MVFR OVERCAST STEADILY SCOURING OUT ACROSS THE TAF SITES...AND SHOULD CONTINUE TO DO SO THIS AFTERNOON IN LIGHT WIND REGIME. STRATUS EXPECTED TO ONCE AGAIN DEVELOP OVERNIGHT...WITH GREATEST IMPACTS EXPECTED AT KAPN WHERE IFR CIGS ARE POSSIBLE. LOW PRESSURE WILL BRING MVFR/IFR CIGS AND INCREASINGLY GUSTY SOUTHEAST WINDS ALL SITES SATURDAY...WITH THE POTENTIAL FOR SOME RAIN TO ENTER THE PICTURE AT BOTH KMBL AND KTVC LATER IN THE MORNING. LOW LEVEL WIND SHEAR MAY BE NEEDED FOR A FEW HOURS SATURDAY MORNING. && .MARINE... ISSUED AT 345 AM EST FRI DEC 14 2012 NORTHWEST WINDS EXPECTED WITHIN NORTHERN MICHIGAN NEARSHORE ZONES IN THE WAKE OF A COLD FRONT CROSSING THE LOWER PENINSULA THIS MORNING. WINDS MAY BE GUSTY DURING THE FIRST HALF OF THE DAY...BUT AS A WEAK RIDGE OF HIGH PRESSURE BUILDS INTO THE UPPER LAKES THIS AFTERNOON... THE RESULTANT WEAKER GRADIENT WILL ALLOW WINDS TO DIMINISH AS THEY VEER AROUND TO A MORE EASTERLY DIRECTION. WINDS WILL THEN PICK UP FROM THE SOUTHEAST TONIGHT AS LOW PRESSURE GETS ORGANIZED OVER THE CENTRAL PLAINS. SMALL CRAFT ADVISORY CONDITIONS APPEAR LIKELY FOR SATURDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...MB SYNOPSIS...DL SHORT TERM...JPB LONG TERM...DL AVIATION...MB MARINE...JPB
Hazardous weather outlook, Dec 14, 3:18 AM EST, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 318 AM EST FRI DEC 14 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 151200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 318 AM EST FRI DEC 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WINTRY MIX OF RAIN AND SNOW IS EXPECTED ACROSS MUCH OF NORTHERN MICHIGAN FROM MIDDAY SATURDAY THROUGH SATURDAY NIGHT...PRIMARILY NORTH OF M-72. SIGNIFICANT SNOW ACCUMULATION IS NOT EXPECTED...BUT LOCALLY HAZARDOUS TRAVEL IS POSSIBLE...PARTICULARLY ACROSS EASTERN UPPER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEKEND. HOWEVER...SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT RAIN AND/OR SNOW AMOUNTS AT ANY TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/GAYLORD (ALL LOWERCASE) LAWRENCE
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 3:49 AM EST | Small Craft Advisory | APX | 6 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.